Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 233, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2020, 6:54 PM CDT for 4 counties in Missouri. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 6:54 PM CDT (23:54 UTC)
- Expired
- Aug 10, 2020, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Camden County, MO, Dallas County, MO, Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:57 PM CDT | TSTM WND DMG | Wheatland, MO | TREES DOWN IN WHEATLAND PARK. |
| Aug 10, 6:58 PM CDT | TSTM WND DMG | Elkton, MO | TREES DOWN. |
| Aug 10, 7:11 PM CDT | TSTM WND DMG | Pittsburg, MO | DELAYED REPORT OF SEVERAL DOWNED TREES AND A FLAGPOLE SNAPPED IN A YARD. TIME ESTIMATED FROM RADAR. |
| Aug 10, 7:30 PM CDT | TSTM WND DMG | Buffalo, MO | SEVERAL TREES SNAPPED IN YARD AND ALONG ROADWAY. VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WUUS53 KSGF 102354
SVRSGF
MOC029-059-085-167-110045-
/O.NEW.KSGF.SV.W.0233.200810T2354Z-200811T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
654 PM CDT Mon Aug 10 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Hickory County in central Missouri...
Dallas County in southwestern Missouri...
Northern Polk County in southwestern Missouri...
Southwestern Camden County in central Missouri...
* Until 745 PM CDT.
* At 654 PM CDT, severe thunderstorms were located along a line
extending from near Hermitage to near Urbana to 10 miles north of
Bolivar to near Humansville, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Bennett Spring State Park... Buffalo...
Pittsburg... Polk...
Hermitage... Urbana...
Wheatland... Macks Creek...
Preston... Halfway...
Flemington... Louisburg...
Windyville... Quincy...
Tunas... Pumpkin Center...
Branch... Plad...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3796 9286 3772 9286 3771 9284 3769 9284
3769 9285 3751 9285 3773 9361 3774 9363
3781 9354 3790 9349 3804 9348
TIME...MOT...LOC 2354Z 286DEG 31KT 3797 9328 3785 9326 3777 9336 3775
9351
HAIL...0.88IN
WIND...60MPH
$$
Perez1 follow-up statement
300
WWUS53 KSGF 110035
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
735 PM CDT Mon Aug 10 2020
MOC029-059-085-167-110045-
/O.EXP.KSGF.SV.W.0233.000000T0000Z-200811T0045Z/
Hickory MO-Dallas MO-Polk MO-Camden MO-
735 PM CDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR HICKORY...DALLAS...NORTHERN
POLK AND SOUTHWESTERN CAMDEN COUNTIES WILL EXPIRE AT 745 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 3796 9286 3772 9286 3771 9284 3769 9284
3769 9285 3751 9285 3773 9361 3774 9363
3781 9354 3790 9349 3804 9348
TIME...MOT...LOC 0035Z 286DEG 31KT 3787 9286 3775 9284 3767 9294 3765
9309
$$
PerezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:54 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 10, 6:54 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Springfield MO 654 PM CDT Mon Aug 10 2020 ...AVIATION UPDATE... .SHORT TERM...(This evening through Tuesday) Issued at 222 PM CDT Mon Aug 10 2020 We're seeing a few areas of storm activity developing or approaching the forecast area this afternoon. The strongest cluster of storms are currently approaching Benton/Morgan counties and have a history of producing wind damage. Another area over northeast Oklahoma will likely intensify as it moves into southeast Kansas within the next two to three hours. A third area is developing over south central Missouri but seems to be struggling for now. The airmass over the forecast area is extremely unstable with CAPEs of 4000-5000 j/kg. However bulk shear is marginal over much of the area and this will limit storm organization. So mainly expecting strong to severe wind gusts to be the main threat as updrafts develop quickly and collapse. Remnant outflow boundaries and an approaching cold front will keep storm potential going through the evening and overnight hours and into Tuesday morning. May also get some additional boost in storm activity later in the evening with low level jet interaction. .LONG TERM...(Tuesday Night through Monday) Issued at 222 PM CDT Mon Aug 10 2020 Will keep storm chances going through the week as the front stalls over the region and interacts with the persistent moist and unstable airmass and outflow boundaries over the region. Due to increased expected cloud cover, afternoon temperatures should average a few degrees cooler than today. Late in the week and into the weekend we expect the upper ridge over the south central US to gradually build westward as an upper level trough deepen over the upper Midwest. This will allow a cooler Canadian airmass to move southward across the Plains behind a cold front sometime between Saturday and Sunday. Will continue to watch the forecast trends but for now expect highs in the 80s on Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Pilots flying in and out of the southwest Missouri airports will need to monitor radar trends over the next 24 hours as showers and thunderstorms will be numerous across the Ozarks. A few severe storms have already occurred this evening with damaging wind gusts in some locations. Additional storms will be possible tonight as a low level jet forces convection across southern Missouri. Otherwise, VFR conditions are expected when storms are not directly impacting an airfield. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Cramer
Hazardous weather outlook, Aug 10, 12:41 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1241 PM CDT Mon Aug 10 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1241 PM CDT Mon Aug 10 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. DISCUSSION... Thunderstorms are expected late this afternoon into tonight mainly north of the Highway 60 corridor, especially across central Missouri. Some of these storms may become strong to severe, with damaging wind gusts to 60 mph, hail to the size of quarters, and frequent lightning. Localized heavy rainfall and flash flooding will also be possible north of the Interstate 44 corridor. Heat index values in excess of 100 degrees will be possible acrossthe area today, with some locations across southeast Kansas and western Missouri approaching 105 degrees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional scattered storm activity will be possible on a daily basis from Tuesday into the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon or tonight for locations along and north of a line from Warsaw to Vichy. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, Aug 10, 6:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL SALEM 37.65N 91.54W
08/10/2020 E1.25 INCH DENT MO LAW ENFORCEMENT
DISPATCH OFFICE REPORTED HAIL THE SIZE OF A
HALF DOLLAR. TIME BASED ON RADAR.
&&
TEOLocal storm report, Aug 10, 6:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD SALEM 37.65N 91.54W
08/10/2020 DENT MO EMERGENCY MNGR
SEVERAL CITY STREETS ARE FLASH FLOODING IN
SALEM.
&&
TEOLocal storm report, Aug 10, 6:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG SENECA 36.84N 94.61W
08/10/2020 NEWTON MO PUBLIC
VILocal storm report, Aug 10, 6:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG NEOSHO 36.87N 94.37W
08/10/2020 NEWTON MO LAW ENFORCEMENT
REPORTED POWER LINE DOWN CAUSING POWER
OUTAGES IN NEOSHO. TIME BASED ON RADAR.
&&
TEOLocal storm report, Aug 10, 6:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 2 NE EL DORADO SPRINGS 37.90N 93.99W
08/10/2020 M61 MPH CEDAR MO MESONET
MESONET STATION WKTM7 WAH KON TAH RAWS.
&&
TEOLocal storm report, Aug 10, 6:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 5 WSW REDINGS MILL 37.00N 94.60W
08/10/2020 M56 MPH NEWTON MO MESONET
MESONET STATION MO002 I-44 JOPLIN.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:09 PM CDT | Special Weather Statement | SGF | Pulaski | 51 min |
| Aug 10, 3:00 PM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Aug 10, 3:03 PM CDT | Special Weather Statement | SGF | Benton, Morgan | 72 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 49 min |
| Aug 10, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 32 min |
| Aug 10, 5:26 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 64 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 58 min |
| Aug 10, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 18 min |
| Aug 10, 6:12 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.